# SDR CA070411003

- Difficulty date: March 17, 2007
- Submitted: January 21, 2008
- Operation: General aviation
- Make and model: Kaman K-1200
- Aircraft time: 13,140 hours
- Engine: Lyc T5317A1LYC
- System (JASC): 6320 · Main Rotor Gearbox
- Part: Drive Gear
- Condition: Damaged
- Location: Transmission
- Part time: 7,556 hours
- Component: Transmission, Kaman, K974002103
- Stage of operation: IN
- How discovered: O
- Nature of condition: J, Z
- Precautionary procedure: E

## Discrepancy

(CAN) DURING THE INITIAL START UP OF THE DAY, AT APPROX 10 PERCENT ROTOR RPM, AN ABNORMAL NOISE WAS HEARD COMING FROM THE POWER TRAIN AND A TRANSMISSION CHIP WARNING LIGHT INDICATION. THE START WAS THEN ABORTED. THE ATTENDING AME INSPECTED THE TRANSMISSION SYS CHIP PLUGS AND FOUND AN ABUNDANCE OF PARTICLES OF ON THE LT SUMP CHIP PLUG.  PRODUCT SUPPORT WAS CONTACTED AND WANTED US TO REMOVE THE OIL PUMP AND THE OIL PUMP DRIVE ASSY AND INSPECT THE OIL PUMP DRIVE GEAR FOR DAMAGE. THIS INSPECTION REVEALED THE DRIVE GEAR HAD SUSTAINED SIGNIFICANT DAMAGE. THIS GEAR IS INSIDE THE TRANSMISSION MAIN HOUSING AND IS NOT FIELD REPAIRABLE ITEM. THE TRANSMISSION WAS SUBSEQUENTLY REPLACED ON LOCATION WITH TSO 0.0 UNIT INSTALLED.
